Alert archive / Florida / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 10, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at May 15, 2000, 3:30 PM EDT for Palm Beach County, Florida. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- May 15, 2000, 3:30 PM EDT (19:30 UTC)
- Expired
- May 15, 2000, 4:00 PM EDT
- In force
- 30 min
- Issued by
- NWS Miami, FL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Palm Beach County, FL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 15, 3:34 PM EDT | Hail 1.75 | Juno Beach, FL |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 15, 1:30 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 7.5 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1320 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 809 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMFL 151931 SVRMIA FLC099-152000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 330 PM EDT MON MAY 15 2000 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN PALM BEACH COUNTY IN SOUTHEAST FLORIDA THIS INCLUDES THE CITY OF JUPITER * UNTIL 400 PM EDT * AT 324 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERE THUNDERSTORM NEAR JUPITER. THIS STORM IS MOVING SLOWLY SOUTHEAST. THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING... LARGE HAIL. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONA$L WEATHER SERVICE FORECAST OFFICE IN MIAMI. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT MONDAY EVENING FOR SOUTHEASTERN FLORIDA. LAT...LON 2694 8026 2679 8018 2673 8013 2696 7997
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 2:30 PM EDT, 1 hour earlier.
Area forecast discussion, May 15, 2:30 PM EDT, 1 hour before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 230 PM EDT MON MAY 15 2000 SPC ISSUED A SEVERE TSTM WATCH FOR MUCH OF THE CENTRAL AND SOUTH PENINSULA UNTIL 7 PM. INCREASED PW/S... MORE UNSTABLE K-INDEX... AND -2 DEGREE CELSIUS TEMPERATURE DROP FROM 24 HOURS AGO ON THE KMFL SOUNDING SHOWS THE INCREASED INSTABILITY. FIRST CONVERGENCE/INSTABILITY/TROUGH LINE WHICH WAS NOTED SUNDAY AFTERNOON ACROSS SOUTH FLORIDA IN THE VICINITY OF LAKE OKEECHOBEE MOVED SOUTHWARD OVERNIGHT AND LIES JUST SOUTH OF THE AREA THIS AFTERNOON. THIS LINE WAS RESPONSIBLE FOR SHIFTING THE SURFACE FLOW TO LIGHT WESTERLY OR NORTHWESTERLY. HOWEVER THE EAST COAST SEA BREEZE HAD BEGUN TO KICK IN BY MID AFTERNOON WITH SOME TSTM DEVELOPMENT ESPECIALLY NEAR THE ATLANTIC COASTAL COUNTIES. MOST OF THE ACTIVITY MAY BE CONCENTRATED HERE FOR THE REMAINDER OF THE AFTERNOON AS THE UPPER WESTERLY FLOW WILL BE PUSHING AGAINST THE EAST COAST SEA BREEZE. WEAK FRONTAL TROUGH SHOULD MOVE SOUTHWARD ACROSS SOUTH FLORIDA DURING THE NIGHT AND SHOULD BECOME DIFFUSE NEAR OF JUST SOUTH OF THE AREA TUESDAY. MODELS KEEP ENOUGH MOISTURE OVER THE AREA... AND EVEN THOUGH THE UPPER TROUGH WILL HAVE MOVED EAST OF SOUTH FLORIDA BY TUESDAY... BOTH ETA AND NGM DRAG A VORTICITY TAIL ACROSS THE AREA TUESDAY. WITH THIS IN MIND DO BELIEVE A CHANCE CATEGORY OF TSTMS WILL BE THE RULE ON TUESDAY... EVEN WITH THE NGM MOS NUMBERS IN THE SINGLE DIGITS. EVEN WITH THE TROUGH TO THE EAST AND NORTHWESTERLY FLOW ALOFT OVER OUR AREA... THE UPPER RIDGE IS STILL OVER THE WESTERN AND CENTRAL GULF OF MEXICO WEDNESDAY... SO THERE MAY STILL BE ENOUGH INSTABILITY FOR AT LEAST A SLIGHT CHANCE OF TSTMS OVER THE AREA WEDNESDAY. EXTENDED-WISE... IT LOOKS LIKE THE SURFACE RIDGE WILL CONTINUE TO THE NORTH AND NORTHEAST EARLY IN THE PERIOD... THEN SLIDE OFF WELL TO THE EAST AND WEAKEN LATE. SO SLIGHT CHANCE AFTERNOON AND EVENING POPS WITH SLOWLY DECREASING WINDS LOOK GOOD. PBI BB 068/086 070/086 071 463322 MIA BB 072/088 073/088 074 463322 .MIA...NONE.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 3:57 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 33 min |
| May 15, 4:34 PM EDT | Severe Thunderstorm Warning | MFL | Broward, Miami-Dade | 61 min |
| May 15, 5:28 PM EDT | Severe Thunderstorm Warning | MFL | Broward, Miami-Dade | 32 min |
| May 15, 6:02 PM EDT | Severe Thunderstorm Warning | MFL | Glades | 58 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.